Loss of sensation : Hi all, I have recently come To... - OCD-UK

OCD-UK

4,515 members1,352 posts

Loss of sensation

Vapei profile image
Vapei

Hi all, I have recently come To terms with the fact that I have severe health anxiety and I am constantly thinking there is something medically wrong with me and will often convince myself that I need to see the doctors and seek reassurance and it drives me mad because it’s all I focus on. I have recently been put on 10mg citalopram and have been taking them for 10 days one thing I am noticing ( and not sure if it’s just my mind) but numbness and loss of sensation down below is this relatively normal and has anyone other males experienced this ? I am 29.

8 Replies

Since no males have replied to your post, I hope you don't mind a reply from a female!

Some people do experience loss of feeling 'down below' with SSRI antidepressants and other medication used for mental problems. I haven't had this particular side effect myself, but side effects do vary from person to person.

It could just be that your health anxiety makes you focus so obsessively on your body that you think there is something wrong with you, but it could still be the medication.

Most side effects do wear off after 4-6 weeks, so it might be worth persisting with the citalopram a bit longer.

It's obviously something that can affect your quality of life, relationships etc, so if there isn't any improvement after, say, 6 weeks, perhaps ask your doctor to prescribe a different SSRI antidepressant. There are quite a few, and another might suit you better.

CBT or cognitive behavioural therapy could also help you, as medication only takes you so far in dealing with your health anxiety.

Vapei profile image
Vapei in reply to Sallyskins

Hi sallyskins thank you for your reply. I do believe it’s probably part mentally and phycological and the medication but having health anxiety when I notice it my anxiety goes into overdrive and I think the worst and then follows a panic attack it’s a horrible feeling isn’t it. Prior to going on citalopram I was having tingles in my hands and feet and I was basically diagnosing myself with MS because that’s what NHS website symptom said!! and because of my anxiety I need to seek reassurance and can’t relax till I have and that’s why it was discussed with me and my doctor about citalopram which I felt I had to the stage where I needed something. I do feel it’s working although I am realistic that it’s probably too early considering it’s only 12 days in but it’s probably a placebo affect at the moment. I am seeking support through my work place employee support hopefully soon so that may well help in a lot of ways. Fingers crossed. Thank you for commenting. I hope you are keeping safe. ☺️

They definitely can I was just reading the other day on one of my meds it’s said a side effect could be the inability to climax and no labido so I assume that’s what’s happening to you

Hi amandasullivan12 thank you for your reply. Since joining this site it’s become clear that it is a side effect for some of us but at the time when I noticed it just sent my anxiety into over drive and went straight into a panic attack it’s a horrible feeling.

Yh I can imagine it would speak to your doc about it so they can advise u in what to do I’m sure it’s quite common in a lot of ppl I know my mates don’t make me feel in the mood most of the time lol but Yh I’m pretty sure it’s easily solved with adjusting the meds 👍🏼

Just read your reply to someone about the ms that was me 2 yrs ago I googled my symptoms and ms was right up there I was in a state for months because as u have to seek reassurance I’m the opposite I’m scared to incase I don’t get reassured incase my fears are confirmed I’m currently struggling with something else at the minute and my health anxiety is through the roof like we’re I can barely function 😞 so I know how u feel

Yeah I still get it but they say it’s because of my anxiety I have had blood tests done and that came back as sound as a pound. I just keeping telling myself that it’s my anxiety and it passes but comes back when I’mNot feeling anxiety and then because I’m experiencing it it’s giving me anxiety it’s a vicious horrible circle!

Yh it’s realy horrible I hate it so much

You may also like...